Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 8, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 19, 2024, 4:17 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2024, 4:17 PM CDT (21:17 UTC)
- Expired
- Apr 19, 2024, 7:11 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 30 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
005
WGCA52 TJSJ 192117
FFWSJU
PRC009-019-105-107-200030-
/O.NEW.TJSJ.FF.W.0008.240419T2117Z-240420T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
517 PM AST Fri Apr 19 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Aibonito County in Puerto Rico...
Barranquitas County in Puerto Rico...
Naranjito County in Puerto Rico...
Orocovis County in Puerto Rico...
* Until 830 PM AST.
* At 517 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly due to saturated soils and more shower activity
developing over the region.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1817 6651 1826 6650 1826 6641 1829 6638
1827 6638 1824 6634 1826 6629 1833 6628
1832 6621 1828 6621 1824 6627 1819 6626
1819 6624 1815 6622 1808 6624 1812 6632
1817 6633 1818 6647
FLASH FLOOD...RADAR INDICATED
$$
LIS1 follow-up statement
312
WGCA72 TJSJ 200011
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
811 PM AST Fri Apr 19 2024
PRC009-019-105-107-200021-
/O.CAN.TJSJ.FF.W.0008.000000T0000Z-240420T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aibonito PR-Barranquitas PR-Naranjito PR-Orocovis PR-
811 PM AST Fri Apr 19 2024
...FLASH FLOOD WARNING IS CANCELLED FOR AIBONITO, BARRANQUITAS,
NARANJITO AND OROCOVIS COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1817 6651 1826 6650 1826 6641 1829 6638
1827 6638 1824 6634 1826 6629 1833 6628
1832 6621 1828 6621 1824 6627 1819 6626
1819 6624 1815 6622 1808 6624 1812 6632
1817 6633 1818 6647
$$
LISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 3:39 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 19, 3:39 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service San Juan PR 439 PM AST Fri Apr 19 2024 .SYNOPSIS... Unsettled weather conditions will continue to linger across the region, with the potential for flooding and mudslides across the central interior and portions of eastern Puerto Rico everyday. Dry air is expected to filter into the islands, however due to daytime heating and local effects the shower activity with isolated thunderstorms is anticipated. By early next week, temperature will increase as winds shifts from the east to southeast. && .SHORT TERM...Tonight through Sunday... Partly cloudy skies prevailed during the morning hours across the islands. Today, the afternoon convection started around noon along the Cordillera Central. Heavy showers with isolated thunderstorms were observed, once again, over municipalities affected with rains in the past few days. Flood advisories were issued from San German towards San Lorenzo, and from Carolina to Las Piedras. Rainfall accumulations ranged between 1 to 3 inches across these areas. The municipality of Yauco registered up to 3.5 inches of rain. Winds were light and from the east northeast with higher gusts embedded in the heaviest showers. The island of St. Croix also observed shower activity with accumulations around 0.5 inches in the southwest corner. The rainfall activity is expected to linger across Puerto Rico until the early evening hours. Additional accumulations are anticipated over the southern and east central municipalities. Conditions will gradually improve as the night progresses. By Saturday, another active day is expected due to daytime heating and local effects, across the Cordillera Central with the potential of heavy showers and isolated thunderstorms. Therefore, there is an elevated potential for flooding of urban areas, roads and small streams. Mudslides are also expected due to saturated soils across the central interior. A building high pressure moving from the western to central Atlantic will promote light winds from the east northeast until Saturday night. Then, winds are expected to veer from the east southeast by Sunday onward. On Sunday, a similar weather pattern is forecast with the higher potential for rains across the central and western portions of Puerto Rico. Across the U.S. Virgin Islands, mainly fair weather conditions are expected, with light passing showers affecting during the overnight hours. For the rest of the weekend, temperatures will remain in the mid to upper 80s across much of the islands, with heat indices in the mid to upper 90s. For everyone attending the Hurricane Hunters Visit in Aguadilla, Puerto Rico on Saturday, please bring your sunscreen and water bottle. We are expecting mainly fair weather conditions under mostly sunny to partly cloudy skies, with temperatures in the mid 80s and heat indices in the low to mid 90s. .LONG TERM...Monday through Friday... .PREV DISCUSSION.../Issued 510 AM AST Apr 18 2024/ The next workweek will begin with a 60% chance of experiencing above normal precipitation across the local islands. First of all, a high pressure system northeast of the islands will maintain the winds from the southeast at around 8 knots. A straight line of moisture stretching from a low pressure system just east of the high pressure will keep a dense Saharan-Air-Layer just south of the local islands on Monday. However, small concentrations of these particulates could reach the islands, so skies may look hazy at times. With moisture lingering around, showers and isolated thunderstorms are anticipated to develop along the Cordillera Central in the afternoon. The winds from 850 to 700 mb are expected to be from the south, so this convection will move northward, possible reaching portions of the San Juan metro area. Then, another low pressure system is expected to exit the eastern coast of the United States, and the surface high will migrate northward. The line of moisture will continue to meander around the northeastern Caribbean, providing enough moisture to fuel afternoon convection through Thursday. On Friday, additional induced patches of moisture will be dragged across the region, but more breaks of sunshine are expected. Even with the afternoon rains, enough heating is expected late in the morning, and with a southerly flow, temperatures will be on the hot side, with highs reaching the upper 80s and low 90s, and heat indices above the 100 degree mark. && .AVIATION... (18z) Brief periods of MVFR conditions will remain possible at JPS and JSJ in SHRA/TSRA through at least 19/23z. Aft 19/23z, mainly VFR conds are expected to prevail with VCSH possible at JSJ/IST and ISX. Light northeasterly winds to continue. && .MARINE... A light to gentle northeasterly wind flow will continue to prevail across the local waters through at least early the next workweek, becoming moderate from the east southeast on Monday. A small northeasterly swell will move across the Atlantic waters through the weekend. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...LIS LONG TERM....GRS PUBLIC DESK...MRR
Hazardous weather outlook, Apr 19, 3:34 AM CDT, 12 hours 43 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 414 AM AST viernes 19 de abril de 2024 AMZ711>745-PRZ001>013-200815- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 414 AM AST viernes 19 de abril de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles a través de los sectores interiores de PR. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones de áreas urbanas, carreteras, riachuelos y aguaceros. Inundaciones repentinas aisladas posibles. Se pronostica la lluvia más fuerte durante las horas de la tarde a través de los sectores interiores del sur de Puerto Rico. .Viento...Condiciones de Brisa fuerte. Los artículos no asegurados podrían salir volando. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente del norte y este de las playas. .DÍAS DOS A SIETE...sábado a jueves La convección de la tarde a través del interior hasta los sectores del oeste de Puerto Rico continuará trayendo la probabilidad de inundaciones cada día ya que las condiciones permanecen similares hasta el fin de semana. La próxima semana un aumento de aguaceros pasajeros puede traer inundaciones menores a sectores de barlovento. Los rayos son posibles durante las horas de la tarde cada día. Hay un riesgo moderado de corrientes marinas para la mayoría de las playas del norte y este hasta los próximos días. .COMUNICADO SOBRE INFORMACIÓN OBSERVADORA... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-200815- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 414 AM AST viernes 19 de abril de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Lluvia Excesiva...Acumulación de agua en carreteras y áreas de mal drenaje a través de los lados occidentales de las islas durante la tarde. Las inundaciones urbanas y de riachuelos son posibles. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente del norte y este de las playas. .DÍAS DOS A SIETE...sábado a jueves La próxima semana un aumento de aguaceros pasajeros puede traer inundaciones menores a sectores de barlovento. Los rayos son posibles durante las horas de la tarde cada día. Hay un riesgo moderado de corrientes marinas para la mayoría de las playas del norte y del este hasta los próximos días, con Santa Cruz teniendo el riesgo más grande. .COMUNICADO SOBRE INFORMACIÓN OBSERVADORA... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
In the hours before
Local storm report, Apr 19, 2:22 PM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
322 PM AST Fri Apr 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Flash Flood 1 SE Yauco 18.03N 66.85W
04/19/2024 Yauco PR 911 Call Center
911 Call Center reported a flooded residence
at Calle Prolongacion 25 de Julio in front
of Urban Park and near Pavia Hospital.
&&
GRSLocal storm report, Apr 19, 2:32 PM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
332 PM AST Fri Apr 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM Flash Flood 1 WNW Las Piedras 18.19N 65.89W
04/19/2024 Las Piedras PR Public
Broadcast media reported flash flood at
PR-30 at Exit 14 from Juncos to Las Piedras.
&&
GRSThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:20 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Apr 18, 8:23 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Apr 19, 11:02 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 19, 11:44 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 19, 12:26 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 19, 12:52 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 19, 1:13 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 19, 1:20 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 19, 1:43 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 19, 1:53 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 19, 2:47 PM CDT | Areal Flood Advisory | JSJ | 97 min | |
| Apr 19, 3:06 PM CDT | Areal Flood Advisory | JSJ | 73 min | |
| Apr 19, 3:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 19, 4:02 PM CDT | Areal Flood Advisory | JSJ | 58 min | |
| Apr 19, 5:47 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Apr 19, 6:45 PM CDT | Areal Flood Warning | JSJ | 6 min | |
| Apr 19, 6:53 PM CDT | Areal Flood Warning | JSJ | 8 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.